Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 248, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 15, 2007, 1:31 PM MDT for Baca County, Colorado. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2007, 1:31 PM MDT (19:31 UTC)
- Expired
- Sep 15, 2007, 2:32 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 205 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 1:50 PM MDT | HAIL 0.75 | 11 S Springfield, CO | PENNY SIZE HAIL FELL FOR ABOUT 10 MINUTES WHICH COVERED THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 151931
SVRPUB
COC009-152100-
/O.NEW.KPUB.SV.W.0248.070915T1931Z-070915T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
131 PM MDT SAT SEP 15 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BACA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 300 PM MDT...
* AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 10 MILES SOUTH
OF SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMPO.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3726 10281 3739 10265 3734 10238 3725 10206
3700 10205 3699 10245
TIME...MOT...LOC 1931Z 310DEG 9KT 3727 10264
$$4 follow-up statements
000
WWUS55 KPUB 151948
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
147 PM MDT SAT SEP 15 2007
COC009-152100-
/O.CON.KPUB.SV.W.0248.000000T0000Z-070915T2100Z/
BACA CO-
147 PM MDT SAT SEP 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHERN BACA COUNTY...
AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 10 MILES
NORTH OF CAMPO...OR 11 MILES SOUTH OF SPRINGFIELD...AND WAS MOVING
TOWARD THE SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
CAMPO.
RURAL AREAS OF SOUTHEAST BACA COUNTY...EAST OF HIGHWAY 287 AND
SOUTH OF HIGHWAY 160.
LAT...LON 3726 10281 3739 10265 3734 10238 3725 10206
3700 10205 3699 10245
TIME...MOT...LOC 1947Z 310DEG 9KT 3724 10260
$$000
WWUS55 KPUB 152012
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT SAT SEP 15 2007
COC009-152100-
/O.CON.KPUB.SV.W.0248.000000T0000Z-070915T2100Z/
BACA CO-
210 PM MDT SAT SEP 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR CENTRAL BACA COUNTY...
AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
CENTRAL BACA COUNTY...OR 14 MILES SOUTHEAST OF SPRINGFIELD...AND WAS
MOVING TOWARD THE EAST AT 15 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL BACA
COUNTY.
FROM 150 PM MDT UNTIL 200 PM MDT...A NATIONAL WEATHER SERVICE
SPOTTER 11 MILES SOUTH OF SPRINGFIELD SAW PENNY SIZE HAIL THAT
COVERED THE GROUND.
LAT...LON 3717 10253 3735 10252 3736 10246 3734 10235
3726 10209 3725 10206 3719 10206 3718 10205
3713 10207
TIME...MOT...LOC 2010Z 271DEG 16KT 3726 10241
$$000
WWUS55 KPUB 152024
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
223 PM MDT SAT SEP 15 2007
COC009-152100-
/O.CON.KPUB.SV.W.0248.000000T0000Z-070915T2100Z/
BACA CO-
223 PM MDT SAT SEP 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR EAST CENTRAL BACA COUNTY...
AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER
CENTRAL BACA COUNTY...OR 19 MILES SOUTHEAST OF SPRINGFIELD...AND WAS
MOVING TOWARD THE EAST AT 15 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL BACA
COUNTY.
FROM 150 PM MDT UNTIL 200 PM MDT...A NATIONAL WEATHER SERVICE
SPOTTER 11 MILES SOUTH OF SPRINGFIELD SAW PENNY SIZE HAIL THAT
COVERED THE GROUND.
LAT...LON 3735 10244 3735 10237 3734 10236 3732 10225
3725 10206 3718 10206 3717 10205 3716 10207
3717 10243
TIME...MOT...LOC 2023Z 267DEG 15KT 3726 10232
$$000
WWUS55 KPUB 152032
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
231 PM MDT SAT SEP 15 2007
COC009-152041-
/O.CAN.KPUB.SV.W.0248.000000T0000Z-070915T2100Z/
BACA CO-
231 PM MDT SAT SEP 15 2007
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL BACA COUNTY...
HAZARDOUS LIGHTNING...WIND GUSTS TO 50 MPH...LOCAL PEA SIZE
HAIL...AND BRIEF HEAVY RAIN ARE STILL IN THE AREA.
LAT...LON 3735 10244 3735 10237 3734 10236 3732 10225
3725 10206 3718 10206 3717 10205 3716 10207
3717 10243
TIME...MOT...LOC 2031Z 267DEG 15KT 3726 10228
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 4:20 AM MDT, 9 hours 11 minutes earlier.
Area forecast discussion, Sep 15, 4:20 AM MDT, 9 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED ADDED AVIATION DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 420 AM MDT SAT SEP 15 2007 .SHORT TERM... (TODAY AND TONIGHT) ...WARM TODAY WITH A FEW STORMS... CURRENTLY...LOW CLOUDS REMAIN IN THE EASTERN COUNTIES OF OUR CWA. LATEST FOG PRODUCT SHOW THE WESTERN EXTENT OF THE LOW CLOUDS BETWEEN KLAA AND KLHX. LOW CLOUDS DEVELOPED EARLIER AT KCOS...AND THEY DISSIPATED WHEN A BAND OF LIGHT SHOWERS PASSED TO THE NORTH OF THE REGION. AFTER THE PASSAGE OF THE BAND OF SHOWERS...FLOW AT KCOS TURNED NORTHERLY...INDICATING THE END OF THE UPSLOPE PRESSURE GRADIENT. ANOTHER INTERESTING FEATURE ON THE FOG PRODUCT IS THE POSSIBLE SMOKE PLUME FROM THE BIG COTTONWOOD FIRE IN THE NORTHERN SANGRES. LIGHTNING STRIKES CONTINUE OVER THE NORTHWEST QUARTER OF THE STATE WITH SOME CONVECTION POSSIBLY MOVING INTO LAKE AND CHAFFEE COUNTIES. .TODAY...ADDED SOME MORNING CONVECTION TO THE GRIDS WITH THE CURRENT ACTIVITY OVER THE MOUNTAINS. AFTER THE SHORTWAVE MOVES TO THE NORTH...THE RIDGE OVER THE AREA WILL AMPLIFY SLIGHTLY DURING THE DAY. NOT MANY CHANGES WERE MADE TO THE GRIDS FOR TODAY. AFTER THE SHORTWAVE MOVES TO THE NORTH THIS MORNING...A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE IN THE SOUTHWEST AND CENTRAL MOUNTAINS. NEAR THE KANSAS BORDER...THERE MAY BE ENOUGH MOISTURE CONVERGENCE TO FIRE A FEW THUNDERSTORMS IN THE AFTERNOON AND EVENING. NAM HAS CAPES OVER 2000 J/KG NEAR THE BORDER WITH DEW POINTS IN THE MID TO UPPER 50S MOVING INTO THE REGION. DEWPOINTS OVER NORTHEAST NEW MEXICO ARE CURRENTLY IN THE MID 50S...AND DEWPOINTS OF THIS MAGNITUDE ARE POSSIBLE. BULK SHEARS ARE AROUND 30 TO 40 KNOTS...AND THE POTENTIAL FOR A STRONG STORM CANNOT BE RULED OUT. IN THE MOUNTAINS...WINDS MAY BE BREEZY DURING THE DAY WITH 500MB WINDS OF 30 TO 40 KNOTS. MAXIMUMS REMAIN WARM WITH READINGS AROUND 90 ON THE LOWER PLAINS. .TONIGHT...GFS HAS CONVECTION LINGERING WELL INTO THE EVENING...WHILE THE NAM HAS THE CONVECTION ENDING DURING THE EVENING. GFS WANTS TO PULL MORE MID LEVEL MOISTURE NORTHWARD FROM ARIZONA AHEAD OF THE TROUGH OFF THE WEST COAST. OVERNIGHT POPS WERE NOT ADDED TO THE GRIDS GIVEN THE UNCERTAINTY IN THE MODEL SOLUTIONS...AND CLIMATOLOGY. DAYSHIFT MAY HAVE TO ADD SOME ISOLATED POPS TO THE MOUNTAINS OF NEEDED. --PGW-- .LONG TERM... (SUNDAY THROUGH SATURDAY) NEXT PACIFIC TROF MOVES ONSHORE SATURDAY NIGHT AND INTO THE GREAT BASIN ON SUN WEAKENING CONSIDERABLY AS IT TRACKS ACROSS CO SUN NIGHT/EARLY MONDAY WITH THE BRUNT OF ENERGY PASSING TO THE NORTH. NAM IS A BIT QUICKER AND WEAKER WITH THIS INITIAL WAVE THAN GFS...BUT THIS SEEMS TO HAVE LITTLE IMPACT ON SENSIBLE WEATHER AS BOTH GFS/NAM INDICATE AN UPSWING IN PCPN CHANCES PARTICULARLY FOR WESTERN AREAS AS SOUTHWEST FLOW ALOFT BRINGS INCREASING MOISTURE ALONG/AHEAD OF THIS WAVE. HAVE BUMPED UP POPS FOR WESTERN AREAS. EASTERN PLAINS STAY LARGELY DRY AND WARM UNDER DOWNSLOPE FLOW...THOUGH AT LEAST SOME ISOLATED POPS LOOK WARRANTED FOR NORTHERN PORTIONS OF THE I-25 CORRIDOR SUN AFTN AS A FEW SHOWERS SURVIVE AS THEY MOVE OFF THE EASTERN MOUNTAINS PRODUCING SOME GUSTY WINDS AND A FEW SPRINKLES. NEXT TROF QUICK ON THE HEALS OF THE LAST...MOVES ACROSS THE AREA MON AFTN/MON NIGHT BRINGING ANOTHER ROUND OF SHOWERS/TSTORMS TO WESTERN AREAS. THIS TROF APPEARS A BIT STRONGER THAN THE LAST...SO EASTERN AREAS COULD SEE A SLIGHTLY BETTER CHANCE FOR PCPN WITH THIS SYSTEM MON EVENING...WITH MORE MOISTURE AND GREATER MID LVL INSTABILITY THAN PREVIOUS SYSTEM. TUES LOOKS DRIER FOR ALL AREAS...AND SLIGHTLY COOLER ACROSS THE EASTERN PLAINS IN THE WAKE OF MON NIGHTS SYSTEM. STILL APPEARS TO BE ENOUGH MOISTURE TO WARRANT SOME ISOLATED POPS FOR MOST AREAS. NEXT CLOSED LOW TAKES SHAPE ALONG THE WEST COAST OF CA FOR WED WITH FAIRLY DRY SOUTHWEST FLOW ALOFT ACROSS THE AREA. INCREASING SRLY LOW LVL FLOW WILL ADVECT LOW LVL MOISTURE NORTHWARD THROUGH THE CEN PLAINS WITH THE DRY LINE FLIRTING WITH EASTERN CO BORDER ON WED. GFS AND ECMWF ARE IN GENERALLY GOOD AGREEMENT WITH LIFTING CLOSED LOW INTO THE GREAT BASIN FRI NIGHT...THEN DIVERGE IN THEIR SOLUTIONS FOR SATURDAY AS GFS FILLS AND LIFTS THIS SYSTEM ACROSS NRN CO/WY ON SAT WHILE ECMWF HOLDS THE SYSTEM BACK ACROSS THE GREAT BASIN DURING THE SAME TIME FRAME. THIS COULD SPELL ANOTHER UPSWING IN PCPN FOR WESTERN AREAS FOR FRI AND ESP SAT. WILL HOLD THE COURSE WITH CURRENT SET OF GRIDS BEYOND DAY 5. -KT && .AVIATION...A STRONG TO SEVERE STORM OR TWO POSSIBLE OVER THE EXTREME EASTERN PLAINS. MAIN THREATS LARGE HAIL/GUSTS OVER 60 MPH/LIGHTNING. ELSEWHERE...ISOLATED THUNDERSTORMS...MAIN THREATS GUSTS TO 50 MPH/LIGHTNING. TIME FRAME FOR STORMS IS LATE AFTERNOON/EARLY EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/31
Hazardous weather outlook, Sep 15, 10:00 AM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1000 AM MDT SAT SEP 15 2007 COZ058>089-093>099-161300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1000 AM MDT SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EARLY EVENING STORMS ARE POSSIBLE OVER THE EASTERN PLAINS...NEAR THE KANSAS BORDER. THERE IS THE POTENTIAL FOR A SEVERE STORM OR TWO...WITH HAIL APPROACHING THE SIZE OF GOLF BALLS AND WIND GUSTS EXCEEDING 60 MPH. THIS THREAT IS GREATEST ALONG AND NEAR THE KANSAS BORDER...INCLUDING BACA...PROWERS...AND KIOWA COUNTIES. ELSEWHERE...ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON... MAINLY OVER THE MOUNTAINS AND HIGH VALLEYS. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO...WITH THUNDERSTORMS MOST NUMEROUS OVER THE MOUNTAINS AND HIGH VALLEYS BOTH SUNDAY AND MONDAY AS SERIES OF WEATHER DISTURBANCES MOVE ACROSS THE STATE. THE MAIN THREATS FROM THUNDERSTORMS WILL BE GUSTY WINDS UP TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON OVER THE EASTERN PLAINS NEAR THE KANSAS BORDER.
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.